Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

I am loosing hair. Family history of hairfall. Stopped finax, follihair due to side effects. Any safe medicine?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
sir i am a cabin crew by nature of work for past six years. i have family history of hair fall. i am loosing hair badly from past 4 years. on consultation 1 month before i was advised finax follihair and amexidil solution application. i started suffering from the side effects of finax. so now i have stopped it. i would like to request you if you canguide me when i will recover from the side effect of finax and is there any other safe medicine for hairfall. i am getting married in the month of nov.

Posted Tue, 4 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 4 hours later

Hi there Young man,

I empathise with your particular issue especially as you say marriage is on the cards come November!

You are not clear as to what these actual 'side-effects' have been vis-a-vis finax. In either case, the side effects are temporary and will definitely resolve sooner than later & most definitely by November & are largely 'reversible' once the medication is stopped.

If the other medication is responsive, please continue it.

Please do visit any large medical college hospital centre in Delhi (assuming you are based here) and get a 'hair analysis' done (if not done so; if done, please send report across). This will give us an objective analysis (medical college/teaching hospital) as opposed to individual doctors' opinions as that can vary in private practice. After this, we may be able to direct you better.

I trust the general measures like using a broad toothed comb, shampooing restricted to only twice/week and avoid frequent handling of hair have already been advised.

May I suggest hair-weaving as a temporary alternative/respite or for that matter hair transplantation (the latter may not be viable in the short run as some hairs fall out only to regrow but am thinking of your impending marriage in Nov.). Hence the suggestion for hair weaving if done well, can build up your self confidence & may I also suggest taking your fiancée into confidence... this will help you bond and develop a good support base for the future.

I do hope this advice suffices to point you in the right direction. If you fly often, we are Bangalore based; you are more than welcome to visit us here for a consult in person.

Cheers & Good luck.
Best wishes for the impending marriage!
Dr Praveen Rodrigues MD
Dermatologist, XXXXXXX Hospital,
Bangalore, India.
Above answer was peer-reviewed by
Follow-up: I am loosing hair. Family history of hairfall. Stopped finax, follihair due to side effects. Any safe medicine? 4 hours later
Thanx for your reply and concern doctor. doctor actually i was suffering from lower libido, erectile dysfunction and low sperm count. i am applying amexidil solution daily in night 16 sprays. sir i would like to know whether amexidil is going to help in hair fall and regrowth of hair. sir i was advised to keep my scalp clean for amexidil to work better due to which i was advised that i can shampoo my hair on daily basis. is that harmful. i did my hair test from richfeel a year ago. they told me that my follicles are not dead they are very much alive but the ratio of hairfall has increased from normal 80:20 by 50:50. regarding the test should i go for any specific test and from which hospital or medical centre i should get it done. is there any othermedicine apart from finax which doesnt have any side effects. please advise. sir in my case weaving is also not possible because i am suffering from thinning of hair. there isnt any patch were it can be covered from weaving.
Answered by Dr. Praveen Rodrigues 15 minutes later
Hi there,

Don’t worry, things will get better. Stress makes things worse, far worse so relax. Eat right & foods like brocolli are good for you but suggest you google this & tailor it to suit your food habits or visit a dietitian in a major hospital.

The hair test you did was/is enough. Stick with the current treatment. You may want to consider injections into scalp with your own plasma taken from your own blood & may help you in addition but you need to consult any dermatologist in person.

Cheers & good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor